MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 80MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 80MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482318580
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two xia 3 titanium polyaxial screws tulip threading disengaged intra-operatively.The procedure was completed successfully with a 45 minute surgical delay.No adverse consequences or medical intervention were reported.This is the second of the two screws.
 
Additional Manufacturer Narrative
Visual inspection: the screw was returned in 2 pieces with the tulip disengaged from the shank.There was deformation on the locking ring and a steep, deep rod indentation on the shank bulb, indicating overtightening of the rod and the screw being angulated.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.From the xia stg: once the correction procedures have been carried out and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed.Use the anti-torque key and the torque wrench.Place the anti-torque key around the screw head.Place the torque wrench through the anti-torque key until it is guided into the blocker.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.Note: do not exceed 12nm during final tightening.The anti-torque key must be used for final tightening.The anti-torque key performs two key functions: allows the torque wrench to align with the tightening axis.Helps to maximize the torque needed to lock the implant assembly.It was reported that the xia 3 torque wrench was used for final tightening without the anti torque key.The rod was reported to be fully reduced, angle was not difficult, and the bottom of the tulip was not contacting the bone.It did not appear that the surgeon applied excessive force.There was deformation on the locking ring and a steep, deep rod indentation on the shank bulb, indicating overtightening of the rod and the screw being angulated which is indicative of overtightening which can lead to tulip disengagement.Additionally, the anti torque key was not used which is required to be used in the surgical technique.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 80MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11030113
Report Number3005525032-2020-00046
Device Sequence Number13620094
Product Code NKB
UDI-Device Identifier04546540598653
UDI-Public04546540598653
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482318580
Device Catalogue Number482318580
Device Lot NumberB82965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1